# SDR 2003FA0000139

- Difficulty date: September 27, 2002
- Submitted: February 12, 2003
- Operation: General aviation
- Engine: Cont W6706A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 3979
- Condition: Wrong Part
- Location: Camshaft
- Stage of operation: IN
- How discovered: C
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE STOPPED RUNNING DUE TO A FAILED INTERMEDIATE CAM DRIVE GEAR.  UPON DISASSEMBLY IT WAS FOUND THAT A PN 3979 GEAR FROM A TANK ENGINE HAD BEEN SUBSTITUTED FOR THE PN A3062.  AIRCRAFT ENGINE GEAR WHICH SHOULD HAVE BEEN USED.  TANK IGNITION DRIVE GEARS HAD BEEN USED AS WELL IN PLACE OF THEIR AIRCRAFT COUNTERPARTS.  THE TEETH HAD SHEARED FROM THE INTERMEDIATE CAM DRIVE GEAR CAUSING THE CAM TO STOP TURNING AND ENGINE QUIT RUNNING.
